Get Your Dog Care Questions Answered by Experts ASAP
Hello,I would love to help I just have a few additional questions.Each answer is typed individually so please allow me a few minutes after your reply.
Is he scratching at the ear? Is it only one ear?
Do you know what his temp was when he had a fever?
Have you had the ear looked at by a vet?
Any other problems besides the ear?
How much aspirin are you giving?
Thank you for the additional information.
Head shaking and scratching are often due to an ear infection. You want to be careful just randomly using the otomax as this can cause problems if the ear drum is ruptured. Over use of this medication can also cause hearing loss.
While ear infection is the most common cause it is also possible there is a foreign object in the ear. This is often something like a grass seed that has gone into the ear.
Make sure all the hair is plucked from her ears as this can lead to both bacterial and yeast infections and cause irritation.
Aspirin can be used short term the recommended dose is 5-10mg per pound every 12 hours. I would highly recommend using the 5 mgs per pound as aspirin can cause bleeding ulcers in the stomach and problems with the liver and kidneys.
You mention you cleaned the ear with otomax. This is not an ear cleaner it is a medication . The ears need to be cleaned with a good ear cleaner that also has a drying agent.
I know you are not happy with your vets, in that cause I would look around for a specialty hospital or a veterinary college in your area as the ear really needs to be looked at. I would hate to see permanent damage done to the ear or hearing loss occur.
I hope this helps, please reply back if you have additional questions or concerns